Alert archive / Washington / Wind Advisories in 2005

Wind Advisory 7, NWS Pendleton, OR

July 15, 2005Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jul 15, 2005, 1:38 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 16, 2005, 12:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2005, 1:38 PM PDT (20:38 UTC)
In effect from
Jul 16, 2005, 12:00 PM PDT
Expired
Jul 16, 2005, 9:53 PM PDT
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2005-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2005-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 160009 AAA
NPWPDT

URGENT - WEATHER MESSAGE...RETRANSMISSION
NATIONAL WEATHER SERVICE PENDLETON OR
138 PM PDT FRI JUL 15 2005


WAZ026-160445-
/X.NEW.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
138 PM PDT FRI JUL 15 2005

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SATURDAY IN
THE KITTITAS VALLEY. 

A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS 30 TO 35
MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING. THE
STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK
HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
5 follow-up statements
000 
WWUS76 KPDT 160443
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
943 PM PDT FRI JUL 15 2005

WAZ026-161245-
/X.CON.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
943 PM PDT FRI JUL 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT SATURDAY.

A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS 30 TO
35 MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING.
THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK
HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 161310
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
610 AM PDT SAT JUL 16 2005

WAZ026-162215-
/X.CON.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
610 AM PDT SAT JUL 16 2005

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING.

A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE
STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK
HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
000 
WWUS76 KPDT 161913
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1213 PM PDT SAT JUL 16 2005

WAZ026-170300-
/X.CON.KPDT.WI.Y.0007.000000T0000Z-050717T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
1213 PM PDT SAT JUL 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 30 TO
40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON THROUGH EARLY EVENING.
THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK
HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 170254
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
754 PM PDT SAT JUL 16 2005

WAZ026-170500-
/X.EXT.KPDT.WI.Y.0007.000000T0000Z-050717T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
754 PM PDT SAT JUL 16 2005

...WIND ADVISORY EXTENDED UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM PDT THIS EVENING.

A STRONG PRESSURE GRADIENT CONTINUES TO PRODUCE NORTHWEST WINDS OF
30 TO 40 MPH WITH GUSTS TO 50 MPH THIS EVENING. THE STRONGEST WINDS
WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS
SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 170453
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
953 PM PDT SAT JUL 16 2005

...WIND ADVISORY FOR THE KITTITAS VALLEY WILL EXPIRE AT 10 PM PDT...

.PRESSURE GRADIENTS HAVE RELAXED THIS EVENING ALONG THE EASTERN
SLOPES OF THE CASCADE MOUNTAINS. THIS HAS LET WINDS IN THE KITTITAS
VALLEY DIMINISH TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 10 PM PDT.

WAZ026-170600-
/X.EXP.KPDT.WI.Y.0007.000000T0000Z-050717T0500Z/
KITTITAS VALLEY-
INCLUDING THE CITY OF...ELLENSBURG
953 PM PDT SAT JUL 16 2005

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 15, 12:50 PM PDT, 48 minutes earlier.

Area forecast discussion, Jul 15, 12:50 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1250 PM PDT FRI JUL 15 2005

UPDATED AVIATION DISCUSSION

.UPDATE...
TWEAKED TEMPERATURES UP A BIT IN MOST AREAS FOR TODAY. UPPER TROF
WILL GRAZE WASHINGTON THIS AFTERNOON AND TONIGHT. AIRMASS TO REMAIN
GENERALLY DRY AND STABLE WITH ONLY A SMALL THREAT OF SHOWERS OR
THUNDERSTORMS ALONG CREST OF WASHINGTON CASCADES AND IN HIGHER
WALLOWA MOUNTAINS ON SATURDAY.  MAIN EFFECT WILL BE TO INCREASE
WINDS IN GORGE...KITTITAS TODAY AND REST OF AREA TONIGHT AND
SATURDAY WHICH IS WELL COVERED BY CURRENT FORECAST.

&&

.PREV DISCUSSION... (ISSUED 230 AM PDT FRI JUL 15 2005)

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE UPPER RIDGE THAT HAS
BEEN OVER THE PACIFIC NORTHWEST ON THURSDAY WILL SHIFT EASTWARD
TODAY AS A PACIFIC TROUGH MOVES INTO THE REGION. THE SURFACE
THERMALLY INDUCED LOW PRESSURE AREA WILL LINGER OVER THE FORECAST
AREA TODAY...WHICH WILL ALLOW THE WARMEST TEMPERATURES OF THE WEEK
TO OCCUR TODAY. 850MB TEMPERATURES ARE FORECAST TO BE IN THE LOWER
TO MID 20S DEG C...WHICH TRANSLATES TO THE LOWER TO MID 90S IN THE
LOWER VALLEYS AND COLUMBIA BASIN WITH MAINLY 80S IN THE MOUNTAINS.
AS THE UPPER TROUGH MOVES INTO THE CASCADES THIS AFTERNOON THE
THERMAL SURFACE TROUGH WILL MOVE EAST AND TEMPERATURE GRADIENTS WILL
TIGHTEN ACROSS THE CASCADES WHICH WILL IN TURN RESULT IN TIGHTENING
SURFACE PRESSURE GRADIENTS. AS SUCH CAN EXPECT INCREASING WINDS OVER
THE CASCADE EAST SLOPES...THE PASSES AND THE COLUMBIA RIVER GORGE
LATER TODAY. WINDS WILL ALSO INCREASE THIS AFTERNOON IN THE KITTITAS
VALLEY. THERE WILL BE VERY LIMITED MOISTURE WITH THE COLD FRONT
ASSOCIATED WITH THIS TROUGH. THE TROUGH WILL CONTINUE TO ADVANCE
EAST ON SATURDAY BRINGING COOLER MARINE AIR INTO EASTERN OREGON AND
WASHINGTON. TEMPERATURE AND PRESSURE GRADIENTS WILL INCREASE AGAIN
SATURDAY AFTERNOON. EXPECT BREEZY TO WINDY CONDITIONS TO SPREAD
EASTWARD ACROSS THE EASTERN LOWER COLUMBIA BASIN AS WELL AS THE BLUE
MOUNTAIN FOOTHILLS ON SATURDAY. TEMPERATURES WILL COOL OFF ABOUT 5
TO 10 DEGREES ON SATURDAY FROM TODAY. ANY PRECIPITATION THAT DOES
OCCUR WITH THIS SYSTEM WILL BE CONFINED TO NEAR THE CREST OF THE
SOUTHERN WASHINGTON CASCADES AND OVER THE HIGHER ELEVATIONS OF THE
NORTHEAST OREGON AND SOUTHEAST WASHINGTON MOUNTAINS. AFTER SATURDAY
A DRY AND STABLE NORTHWEST FLOW WILL DEVELOP AS ANOTHER UPPER RIDGE
BUILDS AGAIN OFF SHORE. THIS WILL KEEP DRY CONDITIONS WITH NEAR
NORMAL TEMPERATURES FOR SUNDAY.  88

LONG TERM...MONDAY THROUGH THURSDAY.  THE LATEST GFS AND CANADIAN
ARE NOW ADVERTISING THE FOUR-CORNERS HIGH AMPLIFYING OVER SE OREGON
MONDAY AND TUESDAY. IN ADDITION...THE TWO MODELS SHOW A SHORTWAVE
TROUGH APPROACHING THE CALIFORNIA COAST AND BACKING THE FLOW TO THE
S-SW.  IF THIS VERIFIES...MID LEVEL MONSOONAL MOISTURE WILL INCREASE
ACROSS EASTERN OREGON AND EXTREME SE WASHINGTON TUESDAY AND TUESDAY
NIGHT.  THIS WILL RESULT IN A SLIGHT CHANCE OF HIGH BASED
THUNDERSTORMS OVER THE OREGON MOUNTAINS.  WILL HOLD OFF MENTIONING
ANY THUNDERSTORMS ON TUESDAY AND SEE WHAT FUTURE RUNS SHOW.  A DRY
WESTERLY FLOW IS PROGGED OVER WASHINGTON MON AND TUES THEN OVER THE
REMAINDER OF THE AREA WED AND THURS.  THIS WILL SUPPRESS ANY
MONSOONAL MOISTURE TO THE SOUTH.   OVERALL...A DRY FORECAST IS IN
STORE THROUGH THE EXTENDED PERIOD WITH TEMPERATURES NEAR OR ABOVE
SEASONAL AVERAGE.  SMITH

.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. WEST
WINDS BETWEEN 15 TO 25 MPH WITH GUSTS NEARING 35 MPH WILL OCCUR AT
THE DLS TAF SITE BEFORE DIMINISHING AFTER 03Z. FEW-SCT250 WILL OCCUR
AT ALL TAF SITES.

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
79/76/76
Hazardous weather outlook, Jul 15, 4:15 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
415 AM PDT FRI JUL 15 2005

WAZ024>030-ORZ041>050-161115-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
415 AM PDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER TROUGH FROM THE PACIFIC WILL MOVE INTO WESTERN OREGON AND
WASHINGTON TODAY. IN EASTERN AREAS HIGH PRESSURE WILL CONTINUE FOR
ONE MORE DAY WITH VERY WARM TEMPERATURES AND DRY CONDITIONS. AS THE
COOLER PACIFIC AIR MOVES INLAND A TIGHT PRESSURE GRADIENT WILL
DEVELOP WHICH WILL CAUSE WINDS TO INCREASE ALONG THE CASCADE EAST
SLOPES AND PASSES AS WELL AS IN THE COLUMBIA RIVER GORGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE PACIFIC TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY WITH BREEZY
TO WINDY CONDITIONS AND TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER. A
DRY NORTHWEST FLOW ALOFT WILL THEN DEVELOP OVER THE AREA AS ANOTHER
UPPER RIDGE BUILDS OFF THE COAST FROM SUNDAY THROUGH MOST OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Nearby

Wind Advisories in Washington, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.